MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA 20 GA X 1-3/4 IN SINGLE PORT; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA 20 GA X 1-3/4 IN SINGLE PORT; INTRAVASCULAR CATHETER
Catalog Number 383518
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that nexiva 20 ga x 1-3/4 in single port tubing expanded.The following information was provided by the initial reporter: material no.: 383518 batch no.: 0063597.It was reported that nexiva tubing expanded significantly, but did not rupture.Per email: date of occurrence: (b)(6) 2021, reported to me on 3/1/21.Placement date: (b)(6) 2021.Explant date: (b)(6) 2021.Placement info: unknown.What type of catheter securement was utilized: tegaderm.A detailed description of the event: device placed using ultrasound for an outpatient ct.Excellent blood return on insertion.Ct ran at 325 psi 4ml/sec using omnipaque 350, cta of chest/abdomen/pelvis.Scan did not complete and tubing on nexiva expanded significantly right before the pink platform, but did not rupture.Ct has been notified that nexiva is rated at a max of 300 psi.Was there patient harm reported?:no.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2021-03-29 h6: investigation summary our quality engineer inspected the sample submitted for evaluation.Bd received one used nexiva catheter assembly with a needleless connector.Upon inspection of the received unit, it was observed that the extension tubing was ballooned near the connection to the winged adapter confirming the reported defect.The ifu states the maximum power injector pressure limit setting of 300 psi.The reported pressure used was 325 psi which was above specification.No other damage was noted to the unit indicating that exceeding specification likely resulted in the ballooning of the extension tubing.A device history record review showed no non-conformances associated with this issue during the production of this batch.H3 other text : see h10.
 
Event or Problem Description
It was reported that nexiva 20 ga x 1-3/4 in single port tubing expanded.The following information was provided by the initial reporter: material no.: 383518 batch no.: 0063597 it was reported that nexiva tubing expanded significantly, but did not rupture.Per email: 1.Date of occurrence: 2/25/21, reported to me on 3/1/21 1.Placement date: (b)(6) 2021 2.Explant date: (b)(6) 2021 3.Placement info: unknown 4.What type of catheter securement was utilized: tegaderm 5.A detailed description of the event: device placed using ultrasound for an outpatient ct.Excellent blood return on insertion.Ct ran at 325 psi 4ml/sec using omnipaque 350, cta of chest/abdomen/pelvis.Scan did not complete and tubing on nexiva expanded significantly right before the pink platform, but did not rupture.Ct has been notified that nexiva is rated at a max of 300 psi.6.Was there patient harm reported?:no.

Brand Name
NEXIVA 20 GA X 1-3/4 IN SINGLE PORT
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key11572696
Report Number1710034-2021-00236
Device Sequence Number17178444
Product Code FOZ
UDI-Device Identifier00382903835188
UDI-Public00382903835188
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Catalogue Number383518
Device Lot Number0063597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1